MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VANC REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801709
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros vancomycin (vanc) results were obtained from a single level of vitros therapeutic drug monitoring performance verifier (tdm pv) iii, lot b1736 and a single level of non-vitros biorad immunoassay plus control, lot 85360 tested on a vitros xt7600 integrated system.Vitros tdm pv iii lot b1736 results of <5.0 ug/ml (x3) vs.The baseline mean of 32.7 ug/ml biorad lot 85360 level 3 result of <5.0 ug/ml vs.The target value of 27.03 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected results were obtained from non-patient quality control fluids.The customer made no allegation that erroneous patient results had been reported from the laboratory.There was no allegation of patient harm.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 606631.
 
Additional Manufacturer Narrative
The investigation has determined that lower than expected vitros vancomycin (vanc) results were obtained from a single level of vitros therapeutic drug monitoring performance verifier (tdm pv) iii, lot b1736 and a single level of non-vitros biorad immunoassay plus control, lot 85360 tested on a vitros xt7600 integrated system.The assignable cause of the event could not be determined.Based on historical quality control results, a vitros vanc reagent lot 2514-54-1972 performance issue cannot be ruled out as a contributor of the event.The lower than expected results were isolated to two vitros vanc lot 2514-54-1972 reagent packs, therefore, a performance issue with the reagent packs in use cannot be ruled out as contributing to the event.However, both acceptable and unacceptable results were obtained from one of the two reagent packs, therefore, it cannot be confirmed the affected reagent packs were the assignable cause of the event.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros vanc reagent lot 2514-54-1972.Vitros vanc within-run precision testing indicated vitros vanc lot 2514-54-1972 was performing as intended on the vitros xt7600 integrated system and an instrument related performance issue did not likely contribute to the event.However, since no diagnostic within-run precision testing was performed to verify instrument performance, an instrument-related performance issue cannot be completely ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS VANC REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19722209
Report Number1319808-2024-00018
Device Sequence Number18211541
Product Code LEH
UDI-Device Identifier10758750006731
UDI-Public(01)10758750006731(17)240813(11)230913(10)541972
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2024
Device Catalogue Number6801709
Device Lot Number2514-54-1972
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown